Facebook share
LinkedIn share
Google plus share
Twitter plus share
Give Advice
Ask For Advice
Results 1 to 8 of 8

Thread: Feeling off lately

  1. #1
    Gold Member angrythoughts's Avatar
    Join Date
    Aug 2012
    Location
    NY
    Posts
    511
    Gender
    Female

    Feeling off lately

    About a month ago I started birth control patches. I think it's called ortho evra or something of that sort. As of a couple weeks ago I've been feeling off. I don't know if it's caused by the birth control and it's messing with my hormones but I'm scared.

    I googled how I felt. I feel like I'm in a dream and nothing's real. As of today I'm on a group trip with my friends and I've isolated myself in my room, pretending as though I'm tired but I'm just trying to recoup. I want this to go away.

    It's my period week and I took the patch off 2 days ago and got my period today. I just feel so off! What's wrong with me? I'm usually an outgoing person and now I feel shut in.

    Please help.

  2. #2
    Platinum Member Wiseman2's Avatar
    Join Date
    Apr 2016
    Location
    Cloud Nine
    Posts
    33,251
    Gender
    Male
    Don't a lot of women feel off when it's that time? Could that be normal?

  3. #3
    Gold Member angrythoughts's Avatar
    Join Date
    Aug 2012
    Location
    NY
    Posts
    511
    Gender
    Female
    Originally Posted by Wiseman2
    Don't a lot of women feel off when it's that time? Could that be normal?
    No this isn't normal for me. It's normal to feel moody but I'm off entirely even before my period came.

  4. #4
    Platinum Member melancholy123's Avatar
    Join Date
    May 2015
    Location
    Ontario Canada
    Posts
    5,654
    Gender
    Female
    Could be that patch. Call your doc's office or the local ER and ask them. Unfortunately there aren't any doctors here.

  5.  

  6. #5
    Platinum Member
    Join Date
    Dec 2015
    Posts
    1,001
    Keep the patch off and see if your symptoms subside. Not all women react the same to a birth control method, so you should consider another one, especially if you start to feel better after it's been off. Here are some details about this:



    I was curious to ask if you were using it properly, as described in the site. It's hard to go off of "I feel like I'm in a dream and nothing's real", which I guess is sort of along the lines of a high feeling? I don't see that as a typical side effect for this, unless if a headache is associated with it. Perhaps the dosage is too much.

  7. #6
    Platinum Member RainyCoast's Avatar
    Join Date
    Nov 2013
    Posts
    4,552
    it can cause depression, which may be whete your feelings of derealization are coming from.

  8. #7
    Gold Member
    Join Date
    Oct 2015
    Posts
    857
    I'm not sure about effects of the patch, but in addition to what rainycoast said, feelings of derealization can also be caused by anxiety. I'm often more prone to anxiety during my period, so it makes sense that birth control messing with your hormones might cause the same thing. I'm sorry you're feeling this way - it's a crappy way to feel, for sure. Since you're away from home, try to find a "safe" person you can talk to about how you're feeling, whether it's one of your friends or calling your mom. Sometimes just voicing the anxiety and having someone tell you you're okay can help tremendously. Also, don't force yourself into any situation in which you feel uncomfortable until you're on a more even keel. If you need to stay in your room until you feel more relaxed, do so! Try to distract yourself with something soothing.

  9. #8
    Platinum Member indea08's Avatar
    Join Date
    Aug 2011
    Age
    28
    Posts
    1,578
    Gender
    Female
    It's the patch. Change to a different birth control method, trust me...I was on pills forever but kept missing some so I'd bleed forever. I switched to NuvaRing and I became 100% crazy. Literally, I would burst into tears for no reason...just find what works for you.


Give Advice
Ask For Advice

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •